MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties occurred.The patient presented with coronary artery disease (cad).The target lesion was located in the non-tortuous and non-calcified right coronary artery (rca).A 4.00 x 20 synergy drug-eluting stent was advanced and deployed for treatment.The balloon of the stent delivery system (sds) was inflated at 11 atmospheres and was deflated.However, during removal, it was noted that the sds would not retract into the guide catheter despite multiple inflation and deflation of the balloon.The fully deflated balloon delivery system and guide catheter were removed together.The procedure was completed with a new guide catheter and wire.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: synergy ii us mr 4.00 x 20 m stent delivery system (sds) was returned for analysis without the stent and inside the customer hemostatic valve, 6f bsci guide catheter and on the customer guidewire.The device was returned without the stent as it was deployed successfully at the lesion site.The balloon and distal section of the device was stuck on customer guidewire and the whole system was also stuck inside the guide catheter.The whole system was soaked to allow for removal of the delivery system.The system could not be however withdrawn/ advanced in the guide, the guide catheter was cut intentionally to expose the delivery system.Soft sticky substance present inside the guide catheter.The outer of the device was damaged while cutting the guide.The balloon cones were reviewed, and signs of negative pressure were noted however the balloon wings were folded and appeared consistent with withdrawal through a device.No bunching was noted on the balloon.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found multiple kinks along the length of the shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a stretching damage on the inner shaft polymer extrusion 2 mm distally to the bicomponent bond.Additionally, several tears were noted on the outer shaft polymer extrusion caused by the investigator while cutting the guide.An inflation attempt was made using an encore device to the rated burst pressure, however zero pressure could be sustained in the inflation device due to leaks from the outer tears.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12616522
Report Number2134265-2021-12555
Device Sequence Number19172676
Product Code NIQ
UDI-Device Identifier08714729840190
UDI-Public08714729840190
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0025901096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown